MAUDE Adverse Event Report: ARTHREX, INC. BURR, ROUND, 8 FLUTE 4.0MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. BURR, ROUND, 8 FLUTE 4.0MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number BURR, ROUND, 8 FLUTE 4.0MM X 13CM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a micofracture, the burr, ar-8400rbe, produced metal shavings inside of the knee joint of the patient.The case was completed by using another manufacturers device.Additional information provided.Additional information provided 02/13/2020: it was reported that the surgeon could not confirm if all the metal shavings were removed from the patient.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual inspection identified the presence of horizontal grooves worn into the distal, outer diameter of the ar-8400rbe inner tube.Corresponding grooves were identified within the inner diameter of the outer tube, and indicative of a site of metal debris production.Damage to the proximal end of the inner tube, just above the hub, was noted.This is indicative of prying/leveraging forces applied to the device during use, which can lead to metal debris production.Material analysis concluded that the ar-8400rbe met all as-received specifications.As such, this event is most likely the result of user applied mechanical forces through prying/leveraging the ar-8400rbe against bone and/or hard tissue during use.

Brand Name
BURR, ROUND, 8 FLUTE 4.0MM X 13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9756707
Report Number1220246-2020-01731
Device Sequence Number14150037
Product Code GFF
UDI-Device Identifier00888867043626
UDI-Public00888867043626
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBURR, ROUND, 8 FLUTE 4.0MM X 13CM
Device Catalogue NumberAR-8400RBE
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;